It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lung & Respiratory Disorders / COPD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-14-2005, 07:47 PM   #1
Inactive
(male)
 
Join Date: Mar 2005
Location: Canada
Posts: 35
Van_27 HB User
bronchitis after-effects

Here is a summary of what I've had done in the last few weeks...

About 2.5 weeks ago: Experiencing shortness of breath, so I go to the walk-in clinic. Doctor diagnoses bronchitis and puts me on Biaxin for a week.

1 week later: Still feel no different after a week on biaxin, have trouble breathing and sleeping at night, so I go back to the clinic. Different doctor says I likely just reacted to the Biaxin because it's so strong, and that some Gravol will help me feel better later on.

Next night: Still have trouble breathing, so I go to the emergency room (lost all confidence in doctors at the clinic), and the doctor there says my lungs are clear, but that I just have some lingering after-effects. He put me on Salbutamol to take when needed.

Next night: Still have trouble breathing, this time with tightness in my upper chest, so I go back to the ER. Different doctor there does a chest x-ray, and that showed no pneumonia, but she said my bronchial tubes were inflamed, and that Flovent would help. She put me on that for a week of one puff, twice a day...and an appointment a week later to follow up with my family doctor.

This past Friday: Follow up with family doctor. I felt fine earlier in the week, but just a night or two before the appointment, I started having the shortness of breath again. He told me my lungs are clear too, but tripled my Flovent dosage and told me to follow up in a week.

It's Monday night, and I feel no better than I did before I went on Biaxin. I'm still coughing up phlegm, yet according to the doctors, the Biaxin did its job in clearing my lungs.

It's weird...I can tell I'm getting a deep breath in when I take one, but I just don't have the sensation like I am getting a deep breath. What is going on? Why is this taking so long to go away?

 
Sponsors Lightbulb
   
Old 03-15-2005, 06:30 AM   #2
Member
(female)
 
Join Date: Mar 2004
Posts: 54
DB18 HB User
Re: bronchitis after-effects

I was not on as many meds as you (just antibiotics) but this stuff does seem to linger on and on. I started three weeks ago and still have a cough with some of what they describle as rattles on deep breaths. I have read on the internet that the cough, etc. can last weeks and even months as part of the healing process to the bronchial area.

 
Old 03-15-2005, 10:56 AM   #3
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: Berkshire, UK
Posts: 891
Tesss HB User
Re: bronchitis after-effects

I had the exact same thing last year. At the time they told me I might be on the inhalers for a year! I also had Serevent which helps to keep the tubes open which made a big difference to my breathlessness. Unfortunately I have got no better and am waiting for an appt to see a chest phy. They think I have gerd, which I didn't have before the chest infections. Im sure yours will clear up soon. At the time they said theres a lot of inflammation with these illnesses which can take ages to reduce.
Hope youre feeling better soon.

Last edited by Tesss; 03-15-2005 at 11:03 AM.

 
Old 03-18-2005, 09:11 AM   #4
Junior Member
(female)
 
Join Date: Apr 2003
Location: Seminole, Oklahoma USA
Posts: 15
shirley0922 HB User
Re: bronchitis after-effects

Quote:
Originally Posted by Van_27
Here is a summary of what I've had done in the last few weeks...

About 2.5 weeks ago: Experiencing shortness of breath, so I go to the walk-in clinic. Doctor diagnoses bronchitis and puts me on Biaxin for a week.

1 week later: Still feel no different after a week on biaxin, have trouble breathing and sleeping at night, so I go back to the clinic. Different doctor says I likely just reacted to the Biaxin because it's so strong, and that some Gravol will help me feel better later on.

Next night: Still have trouble breathing, so I go to the emergency room (lost all confidence in doctors at the clinic), and the doctor there says my lungs are clear, but that I just have some lingering after-effects. He put me on Salbutamol to take when needed.

Next night: Still have trouble breathing, this time with tightness in my upper chest, so I go back to the ER. Different doctor there does a chest x-ray, and that showed no pneumonia, but she said my bronchial tubes were inflamed, and that Flovent would help. She put me on that for a week of one puff, twice a day...and an appointment a week later to follow up with my family doctor.

This past Friday: Follow up with family doctor. I felt fine earlier in the week, but just a night or two before the appointment, I started having the shortness of breath again. He told me my lungs are clear too, but tripled my Flovent dosage and told me to follow up in a week.

It's Monday night, and I feel no better than I did before I went on Biaxin. I'm still coughing up phlegm, yet according to the doctors, the Biaxin did its job in clearing my lungs.

It's weird...I can tell I'm getting a deep breath in when I take one, but I just don't have the sensation like I am getting a deep breath. What is going on? Why is this taking so long to go away?

 
Old 03-18-2005, 09:16 AM   #5
Junior Member
(female)
 
Join Date: Apr 2003
Location: Seminole, Oklahoma USA
Posts: 15
shirley0922 HB User
Re: bronchitis after-effects

I had bronchitis last month. Started on Biaxin with no improvement. I was coughing constantly and wheezing. Went back to the doctor and he renewed the Biaxin for another week. Still no improvement. Went back and he switched me to a week of Levaquinn. Within a few days I felt so much better. I am still coughing a little, but think it is allergies now. My husband was diagnosed yesterday with pneumonia. He was put on Levaquinn and had to go back to the doctor for another CBC this morning because his white count was so high. After one dose of Levaquinn, even though the white count is still up he is breathing better and his oxygen level is at 96.
Hope this helps you.
Shirley

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bronchitis? Asthma? Confused and worried... wmaples Asthma 2 04-18-2010 09:45 AM
Bronchitis? Asthma? Worried and need advice, please. wmaples Lung & Respiratory Disorders / COPD 0 04-16-2010 11:05 PM
Sinus Infection, Swollen Lymph Nodes, Bronchitis and more all at one! DAllen1738 Sinus Problems 1 03-20-2010 12:25 PM
Can Dr tell the diff between bronchitis and asthma? FISH05 Asthma 1 10-14-2006 07:48 PM
Can Dr. tell between Asthma and Bronchitis FISH05 Lung & Respiratory Disorders / COPD 1 10-09-2006 10:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!